I posted yesterday. I'm still feeling awfully nauseous and can't eat after RAI on Thursday. This has really taken me by surprise as I had no side effects last time. Now I'm wondering if it is the twice daily Cytomel 25mg I began yesterday along w/ my normal 175mcg levothyroxine?
Could intro of Cytomel to a severely hypo person cause this ill feeling? I only have a week's supply to "jump start me". But I'd rather do without it if this is how I'm going to feel.
Anybody with suggestions?
yes 25mcg twice a day! I just double checked the bottle. I didn't take it today and I still feel awful. Now I'm thinking it's the RAI I'm nauseous from again. Or..would just starting my levothyroxine back up at 175 mcg be making me feel sick? I am supposed to fo to work Monday and there is no way I can work like this.
Or..would just starting my levothyroxine back up at 175 mcg be making me feel sick?
It's one possibility... How long were you without your meds? (I don't have any personal experience of RAI) Getting rid of excess Cytomel takes only a couple of days so if Cytomel was the cause you should start feeling better soon.
My Aunt started with 50 mcgs 2 weeks after her RAI and then bumped it 25 mcgs a week to 100 mcgs. Then at six weeks they tested her levels. They wiggled about to 150 mcgs of T4.. then backed off there and added cytomel.. no good for her.. then they went to straight Armour.. better but too much T3. In the end she ended up with 75 mcgs of T4 and 1 grain of Armour. The key she and her ENT/Endo/IM team determined was to go titrate up in a staggered fashion. They do not have good results with a sudden hormonal dump like a flat 150 T4 or such. The most they started someone at was 100 mcgs of T4. Then tested and moved on in four weeks. It sounds like they may be flooding your system and sending it into overdrive.
If we learn by our mistakes, I am working on one hell of an education.
I thought jumping right back in at 175 mcg seemed odd and that it would shock my body. My doc is a Nuclear med guy, not an endocrinologist and I think this is where that finesse is needed. I am feeling better except for headaches...which could be all that T4 after none for so long. When I asked him about the intoduction of the T4 at such a high level right away, he said since I'm young and have no other health problems it wouldn't be a problem. Who knows?? The different "camps" certainly have different approaches. Happily, I am feeling better.